Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Had problems with my hemoglobin levels. Received blood transfusions. Should I be worried about the findings?

Hi Samuel. I am due to travel from Scotland to Tunisia tomorrow, however, I have had problems with my hemoglobin levels . Approx. 3 weeks ago a routine blood test discovered my level was 57. I was admitted to hospital and received blood transfusions. The results have since decreased fro 80, 79 & 79. I have an appointment for investigations on 15th May as it is believed I am suffering internal bleeding. I would be greatful for your advice as to if I should travel tomorrow or not. Many thanks. Lorraine

Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Internal Medicine Specialist 's  Response
Thanks for using Healthcaremagic,
You have low hemoglobin level that is anemia,because it was very low you have received transfusion.
We need to know the cause of anemia and blood loss causes iron deficiency anemia which requires source by stool for occult blood and endoscopy to search for cause and would need serum iron, Ferritin level with TIBC. Common cause for blood loss is haemorrhoids but other causes could be there.
If necessary bone marrow examination may be required .
You should be able to travel but take care to investigate and treat the cause as suggested by treating doctor.
Peripheral smear could be useful in typing anemia and then relevant investigations for hemolysis or B12 deficiency may be done.
Take care.
Good Luck
Dr.Akhilesh Dubey M.D.
Answered: Fri, 21 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor